Affordable Access

Hypercalcemia associated with increased circulating 1,25 dihydroxyvitamin D in a patient with pulmonary tuberculosis.

Authors
  • Bell, N H
  • Shary, J
  • Shaw, S
  • Turner, R T
Type
Published Article
Journal
Calcified tissue international
Publication Date
Dec 01, 1985
Volume
37
Issue
6
Pages
588–591
Identifiers
PMID: 3937578
Source
Medline
License
Unknown

Abstract

Studies are described in a 53-year-old man with far-advanced pulmonary tuberculosis who developed transient increases in circulating 1,25 dihydroxyvitamin D (1,25(OH)2D) and hypercalcemia while on antituberculous treatment. Serial dilution of an extract of the patient's serum obtained while he was hypercalcemic displaced [3H]-1,25(OH)2D3 from chick intestinal receptor in a manner identical to authentic 1,25(OH)2D3. Serum 25-hydroxyvitamin D (25OHD) was suppressed during the abnormal elevation of serum 1,25(OH)2D. It is concluded that tuberculosis is another chronic granulomatous disease in which hypercalcemia may result from abnormal metabolism of vitamin D.

Report this publication

Statistics

Seen <100 times